What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 24, 12:49 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 24, 12:49 PM CST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
149 PM CDT Wed Sep 24 2025
...New NEAR TERM...
.NEAR TERM...
(Tonight)
Issued at 149 PM CDT Wed Sep 24 2025
New convective clusters have develops in northwest into west
central AL. This activity will be at the nose of the plume of
2000-3000 j/kg SB CAPE values in western AL. Effective bulk shear
of 25-35kt was noted in this area as well. Thus, during the next
few hours, the greatest risk of strong to severe thunderstorms
exist. The greatest risk may also be south of the TN River within
the higher plume of instability. Further north, instability has
been limited by multi-layer clouds and precipitation. With PWs of
2-2.2 inches, intense rainfall rates in combination with echo
training on already saturated or near saturated soils could lead
to excessive rainfall.
As stated in the morning discussion, the MCS over AR/LA will be
advancing east-southeast and will affect areas to our southwest.
Additional thunderstorms and showers may develop further north of
this activity this evening in advanced of the upper trough. Most
of this activity is progged to shift east this evening, exiting
our eastern counties by 06-08Z. However, it is unclear if this
activity will remain a severe weather risk.
Previous Discussion...
.NEAR TERM... (Rest of Today and Tonight)
Issued at 1002 AM CDT Wed Sep 24 2025
Radar showed an MCV has pushed east through the area and is now
north of Chattanooga. Clusters of showers and a couple of embedded
thunderstorms have filled in behind this with heavy downpours
within a plume of 2-2.2 inch PW and southwesterly 850 mb winds of
~20kt. Rain rates of 1-2 inches per hour have occurred with some
of this activity. CAMS indicate that additional clusters of
showers and thunderstorms will develop this afternoon, however,
given the expansive cloud shield from the MCS over the AR/MS/LA
area, instability may be inhibited somewhat. And with weak mid
level lapse rates, the risk of severe weather remains fairly low
at this time. As the MCS over AR/LA/MS drops southeast this
evening, additional showers and a few thunderstorms will develop
in advance of the upper trough dropping into the lower MO Valley
through the Red River Valley. However, depleted instability will
limit the risk of severe storms this evening. Thus, the SPC
marginal risk looks good at this time. Locally excessive rainfall
may be more of a risk later today into this evening given the
high PWs and ongoing rainfall producing saturated soils in some
locations.
&&
&&
.SHORT TERM...
(Thursday through Friday)
Issued at 1002 AM CDT Wed Sep 24 2025
On Thursday into Friday, the slow moving upper trough will shift
into KY through west TN/north MS where a more distinct vorticity
center develops. The associated cold front will also be a slow
mover, not exiting our southeast counties until sometime on
Friday. Thus, light to moderate showers and perhaps a thunderstorm
or two are forecast Thursday (medium to high chance), lingering
into Friday (very low to low chance). High temperatures will be
held in the upper 70s to lower 80s in valley areas, and even
cooler atop the higher Cumberland Plateau locations. Lows will be
in the upper 50s to lower 60s.
&&
.LONG TERM...
(Friday night through Tuesday)
Issued at 1051 PM CDT Tue Sep 23 2025
The forecast for much of the long term looks dry thanks to high
pressure over the mid MS River valley. Highs will top out near the
low to mid 80s each afternoon with lows in the upper 50s/lower
60s. Low rain and thunderstorm chances look to creep back in
early next week as the aforementioned upper low begins to shift
back west over the region resulting in an increase in moisture and
slightly warmer temperatures.
&&
.AVIATION...
(18Z TAFS)
Issued at 1210 PM CDT Wed Sep 24 2025
Clusters of SHRA and TSRA, some with +RA will expand in coverage
through 00Z. Coverage should decrease after 02-04Z. Then, low
ceilings are forecast to develop by 06-08Z below 010agl (IFR) with
scattered -SHRA and isolated TS still possible. Ceilings will
slowly lift to 010-020agl (MVFR) by ~17Z.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...17
SHORT TERM....17
LONG TERM....25
AVIATION...17
In the hours before
Special weather statement, Sep 24, 1:54 PM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Huntsville AL
254 PM CDT Wed Sep 24 2025
ALZ005-006-242045-
Madison AL-Limestone AL-
254 PM CDT Wed Sep 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MADISON AND EASTERN
LIMESTONE COUNTIES THROUGH 345 PM CDT...
At 253 PM CDT, Doppler radar was tracking strong thunderstorms over
Athens, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntsville, Madison, Athens, Redstone Arsenal, Meridianville, Hazel
Green, Alabama A And M University, Marshall Space Flight Center,
University Of Alabama In Huntsville, and Harvest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3467 8703 3488 8700 3498 8656 3460 8656
TIME...MOT...LOC 1953Z 262DEG 16KT 3476 8695
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26Special weather statement, Sep 24, 2:11 PM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Huntsville AL
311 PM CDT Wed Sep 24 2025
ALZ006-008-009-242100-
Marshall AL-Madison AL-Jackson AL-
311 PM CDT Wed Sep 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MARSHALL...
SOUTHWESTERN JACKSON AND SOUTHEASTERN MADISON COUNTIES THROUGH 400 PM
CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Owens Cross Roads, or 14 miles northwest of Guntersville, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Owens Cross Roads, Grant, Woodville, Langston, and Lim Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3448 8643 3455 8647 3473 8618 3455 8606
TIME...MOT...LOC 2011Z 244DEG 18KT 3454 8640
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26Special weather statement, Sep 24, 3:02 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Huntsville AL
402 PM CDT Wed Sep 24 2025
ALZ010-242145-
DeKalb AL-
402 PM CDT Wed Sep 24 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DEKALB COUNTY
THROUGH 445 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sylvania, or near Rainsville, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Payne, Rainsville, Henagar, Sylvania, Valley Head, Hammondville,
and Mentone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3453 8556 3452 8582 3459 8584 3464 8578
3470 8560
TIME...MOT...LOC 2101Z 255DEG 8KT 3457 8582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26Special weather statement, Sep 24, 3:51 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Huntsville AL
451 PM CDT Wed Sep 24 2025
ALZ008-009-242230-
Marshall AL-Jackson AL-
451 PM CDT Wed Sep 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARSHALL AND
SOUTHWESTERN JACKSON COUNTIES THROUGH 530 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm over
Grant, or 12 miles north of Guntersville, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scottsboro, Grant, Section, and Langston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3450 8596 3446 8630 3458 8631 3468 8605
TIME...MOT...LOC 2151Z 252DEG 16KT 3453 8625
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26Special weather statement, Sep 24, 4:15 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Huntsville AL
515 PM CDT Wed Sep 24 2025
ALZ008>010-242315-
Marshall AL-DeKalb AL-Jackson AL-
515 PM CDT Wed Sep 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN MARSHALL...
SOUTHEASTERN JACKSON AND NORTHERN DEKALB COUNTIES THROUGH 615 PM
CDT...
At 514 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hollywood to 6 miles east of Grant.
Movement was east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scottsboro, Fort Payne, Rainsville, Henagar, Sylvania, Fyffe,
Hollywood, Powell, Section, and Ider.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3448 8558 3444 8558 3440 8561 3446 8619
3459 8612 3472 8598 3478 8557 3453 8551
TIME...MOT...LOC 2214Z 268DEG 19KT 3468 8597 3451 8613
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26